Alert archive / Arizona / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 71, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Aug 24, 2010, 2:57 PM MST for Pinal County, Arizona. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 24, 2010, 2:57 PM MST (21:57 UTC)
- Expired
- Aug 24, 2010, 3:30 PM MST
- In force
- 33 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
County Pinal County, AZ
The radar
The Phoenix radar (KIWA), 62 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 12:00Z, 10.0 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 433 J/kg
- Mixed-layer CIN
- -301 J/kg
- Mixed-layer LCL
- 2595 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
144
WUUS55 KTWC 242157
SVRTWC
AZC021-242230-
/O.NEW.KTWC.SV.W.0071.100824T2157Z-100824T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
257 PM MST TUE AUG 24 2010
THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA...
* UNTIL 330 PM MST
* AT 247 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 14 MILES SOUTHEAST OF ELOY...OR
21 MILES NORTHWEST OF MARANA. THIS STORM WAS MOVING WEST AT 5 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WHITE
HORSE PASS...PICACHO AND FRIENDLY CORNERS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXPECT DAMAGING WINDS IN EXCESS OF 60 MPH ACCOMPANIED BY BLOWING
DUST AND LIMITED VISIBILITIES.
&&
LAT...LON 3290 11126 3252 11134 3252 11183 3274 11181
3275 11178 3272 11178 3274 11167 3276 11161
3282 11153
TIME...MOT...LOC 2156Z 113DEG 2KT 3265 11140
$$1 follow-up statement
384
WWUS55 KTWC 242232
SVSTWC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
332 PM MST TUE AUG 24 2010
AZC021-242241-
/O.EXP.KTWC.SV.W.0071.000000T0000Z-100824T2230Z/
PINAL AZ-
332 PM MST TUE AUG 24 2010
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL PINAL COUNTY HAS
EXPIRED...
AT 330 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE
THUNDERSTORM OVER SOUTH CENTRAL PINAL COUNTY HAD WEAKENED BELOW
SEVERE LEVELS. THEREFORE...THE SEVERE THUNDERSTORM WARNING FOR SOUTH
CENTRAL PINAL COUNTY HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 3290 11126 3252 11134 3252 11183 3274 11181
3275 11178 3272 11178 3274 11167 3276 11161
3282 11153
TIME...MOT...LOC 2157Z 113DEG 2KT 3265 11140
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 2:10 PM MST, 47 minutes earlier.
Area forecast discussion, Aug 24, 2:10 PM MST, 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 210 PM MST TUE AUG 24 2010 .SYNOPSIS...AMPLE MOISTURE AND A FAVORABLE FLOW WILL BRING SCATTERED SHOWERS AND THUNDERSTORMS TO SOUTHEAST ARIZONA THIS EVENING. A GRADUAL DECREASE IN SHOWERS AND THUNDERSTORMS IS EXPECTED WEDNESDAY INTO FRIDAY...FOLLOWED BY ANOTHER UPSWING IN THUNDERSTORM ACTIVITY BY EARLY NEXT WEEK. ABOVE NORMAL HIGH TEMPERATURES WILL CONTINUE THIS WEEK. && .DISCUSSION...A BACKDOOR COLD FRONT MANAGED TO PUSH FATHER WEST THAN PREVIOUSLY EXPECTED. THIS HAD RESULTED IN SHOWERS AND THUNDERSTORMS DEVELOPING OVER THE LOWER DESERTS FROM PINAL AND EASTERN PIMA WEST TO LA PAZ AND YUMA COUNTIES. BASED ON THIS...THE MAIN AREAS OF CONCERN FOR STRONG THUNDERSTORMS WITH DAMAGING WINDS AND LOCALLY HEAVY RAINFALL WILL BE ACROSS THE LOWER DESERTS OF SOUTHERN ARIZONA THROUGH AT LEAST 7 PM MST. SHOWERS AND THUNDERSTORMS ALONG THE EASTERN MOGOLLON RIM AND WHITES MOUNTAINS WERE MORE ORGANIZED ACROSS GILA COUNTY THIS AFTERNOON...WHICH WOULD FAVOR IMPACTING THE CENTRAL DESERTS/GREATER PHOENIX AREA/LATE THIS AFTERNOON AND EARLY THIS EVENING. STORMS DEVELOPING ACROSS OUR EASTERN CWA WILL REMAIN ISOLATED IN NATURE THIS AFTERNOON. THE ONLY CONCERN WILL BE ACROSS MAINLY COCHISE COUNTY WHERE A DISTURBANCE PASSING THROUGH THIS EVENING COULD TRIGGER MORE STORMS THERE. IF THIS HAPPENS...MIGHT SEE SOME SHOWERS AND THUNDERSTORMS MOVE INTO EASTERN PIMA AND PINAL COUNTIES LATE IN THE EVENING. OTHERWISE...SOMEWHAT LESS THUNDERSTORM ACTIVITY...EXCEPT FOR THE WESTERN DESERTS...WAS EXPECTED WEDNESDAY AND THURSDAY. THEREAFTER...AN INCREASE IN SHOWERS AND THUNDERSTORMS CAN BE ANTICIPATED FRIDAY AND SATURDAY AS A TROUGH OF LOW PRESSURE INTERACTS WITH MOISTURE OVER THE AREA. GFS MODEL WAS RATHER CONSISTENT IN ADVECTING DRIER AIR INTO MUCH OF ARIZONA SUNDAY INTO EARLY NEXT WEEK. THIS SHOULD RESULT IN A SIGNIFICANT DECREASE IN THUNDERSTORM ACTIVITY SUNDAY INTO WEDNESDAY OF NEXT WEEK. ABOVE NORMAL HIGH TEMPERATURES CAN BE EXPECTED THROUGH FRIDAY...THEN DAYTIME READINGS WILL TREND CLOSER TO NORMAL OR A FEW DEGS BELOW NORMAL BY EARLY NEXT WEEK. && .AVIATION...ISOLD-SCT TSRA/SHRA IN THE VALLEYS...AND SCT-NUMEROUS TSRA/SHRA IN THE MOUNTAINS THIS AFTERNOON/EVENING. OUTSIDE OF THE THUNDERSTORMS EXPECT SCT CLOUD BASES BETWEEN 5-7K FT AGL AND SCT-BKN CLOUD DECKS OF 10-12K FT AG...WITH ELY/SELY SURFACE WINDS AT 10-15 KTS AND SOME GUSTS TO AROUND 20 KTS. WITH THE STRONGER STORMS...MVFR CEILINGS/VSBYS EXPECTED AND WIND GUSTS TO NEAR 50 KTS. AFT 03Z WEDNESDAY...THE SHOWERS AND STORMS WILL DIMINISH...ALTHOUGH A SLIGHT CHANCE OF -TSRA/SHRA WILL PERSIST INTO WEDNESDAY MORNING. DIMINISHING CLOUDINESS IS EXPECTED AFT 06Z WEDNESDAY. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...NO FIRE WEATHER CONCERNS AT THIS TIME. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. WEATHER.GOV/TUCSON
Hazardous weather outlook, Aug 24, 1:20 PM MST, 1 hour 37 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TUCSON AZ 120 PM MST TUE AUG 24 2010 AZZ019-029>035-250600- NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 120 PM MST TUE AUG 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE REMAINED AN INCREASED RISK OF STRONG THUNDERSTORMS WITH GUSTY WINDS IN EXCESS OF 60 MPH ALONG WITH LOCALLY HEAVY RAINFALL AND SMALL HAIL. THUNDERSTORMS THIS AFTERNOON HAVE DEVELOPED FARTHER WEST THAN PREVIOUSLY EXPECTED...WITH MOST OF THE ACTIVITY LOCATED ACROSS SOUTHEAST PINAL AND PIMA INTO WESTERN SANTA CRUZ COUNTIES AS OF 1 PM MST. BASED ON THE CURRENT LOCATION OF THE SHOWERS AND THUNDERSTORMS AND THE FACT THAT THE STEERING FLOW ALOFT REMAINED LIGHT...THUNDERSTORMS SHOULD BE FAVORED ACROSS THE LOWER DESERTS OF PIMA AND PINAL COUNTIES THE REMAINDER OF THIS AFTERNOON AND EARLY THIS EVENING. THUNDERSTORMS DEVELOPING ACROSS GREENLEE...GRAHAM...AND COCHISE COUNTIES SHOULD REMAIN MORE ISOLATED IN NATURE FOR MUCH OF THIS AFTERNOON. THUNDERSTORMS MAY INCREASE IN COVERAGE THIS EVENING ACROSS MAINLY COCHISE COUNTY AS A WEAK DISTURBANCE OVER MEXICO PASSES BY THE REGION. STORM MOVEMENT THIS AFTERNOON AND EVENING WILL BE TOWARD THE WEST AT LESS THAN 10 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS MAINLY IN AFTERNOON AND EVENING HOURS THROUGH THE MIDDLE OF THE WEEK. EXPECT GUSTY WINDS AND LOCALLY HEAVY RAINFALL WITH THE STRONGEST STORMS. THE PATTERN WILL THEN BECOME LESS FAVORABLE FOR SHOWER AND STORM DEVELOPMENT DURING THE LATTER HALF OF THE WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WEATHER.GOV/TUCSON
In the hours before
Local storm report, Aug 24, 2:38 PM MST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
238 PM MST TUE AUG 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM TSTM WND DMG 3 ESE CACTUS FOREST 32.97N 111.28W
08/24/2010 PINAL AZ TRAINED SPOTTER
TREE LIMBS DOWN.
&&
KDROZDThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 2:04 PM MST | Areal Flood Advisory | TWC | Pima | 3 hr |
| Aug 24, 2:21 PM MST | Severe Thunderstorm Warning | TWC | Pinal | 39 min |
| Aug 24, 2:48 PM MST | Severe Thunderstorm Warning | TWC | Pima | 42 min |
| Aug 24, 3:10 PM MST | Flash Flood Warning | TWC | Pima | 2 hr |
| Aug 24, 3:30 PM MST | Severe Thunderstorm Warning | TWC | Pima, Pinal | 45 min |
| Aug 24, 3:32 PM MST | Severe Thunderstorm Warning | TWC | Pima | 58 min |
| Aug 24, 3:42 PM MST | Areal Flood Advisory | TWC | Pima | 3 hr |
| Aug 24, 4:00 PM MST | Flash Flood Warning | TWC | Pinal | 2 hr |
| Aug 24, 4:52 PM MST | Severe Thunderstorm Warning | TWC | Graham | 41 min |
| Aug 24, 4:55 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Santa Cruz | 38 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.